Jump to content

Photo
Accutane

Just Finished My Course Of Roaccutane... How Do I Maintain The Results?

roaccutane maintenance red marks scars

23 replies to this topic

#21 ktlouise

ktlouise

    Junior Member

  • Members
  • Posts & Likes
    Posts: 47
    Likes: 4
About Me
  • Gender:Female
  • Joined: 01-August 13

Posted 16 February 2014 - 03:12 PM

"I'm in the uk and it just depends on the doctor and where you live. I tried quite a few different things but I literally just made an appointment and asked her to refer me and she was like 'ok then' lol. Mine was quite bad though. I can't go without make up either so I used to take it off with a face wipe as I went into the doctors office then run to the toilet and reapply when I came out! 7 months on roaccutane and I'm now clear apart from red marks. Worried about coming off now though! My derm has talked about putting me on a topical for maintenance once I come off. If the red marks don't fade then after about a year you can use hydroquinone cream which the derm will prescribe though there has been some debate on how safe it is. They should fade in time, hope mine do as it looks like I still have acne at the moment!"

 

that's true! with me i was just waiting for the day when i got a doctors appointment with one who would just do what i wanted after seeing like 10 others, i never thought an appointment with a trainee with be the most successful appointment i've ever hadbiggrin.png 

 

congrats on being clear! i feel the same, i've been off for about two weeks and i'm still having withdrawal symptoms lol

 

i'm still paranoid as to why mine didn't do that last time. do you think i should ask for some maintenance treatment at my next appointment in two weeks or is there no point as it will already have been a month since finishing? i don't knoweusa_think.gif 

 

if i was to feel the need to use the cream, would i have to get re-reffered? mine does too! i don't mind as it's smooth and i'm not in pain but it's really hard to apply make up evenly and takes a bit of work to cover



#22 lionheart88

lionheart88

    Junior Member

  • Members
  • Posts & Likes
    Posts: 50
    Gallery Images: 1
    Likes: 5
About Me
  • Gender:Female
  • Location:Kent, England
  • Joined: 05-January 13

Posted 20 February 2014 - 02:47 PM

"I'm in the uk and it just depends on the doctor and where you live. I tried quite a few different things but I literally just made an appointment and asked her to refer me and she was like 'ok then' lol. Mine was quite bad though. I can't go without make up either so I used to take it off with a face wipe as I went into the doctors office then run to the toilet and reapply when I came out! 7 months on roaccutane and I'm now clear apart from red marks. Worried about coming off now though! My derm has talked about putting me on a topical for maintenance once I come off. If the red marks don't fade then after about a year you can use hydroquinone cream which the derm will prescribe though there has been some debate on how safe it is. They should fade in time, hope mine do as it looks like I still have acne at the moment!"
 
that's true! with me i was just waiting for the day when i got a doctors appointment with one who would just do what i wanted after seeing like 10 others, i never thought an appointment with a trainee with be the most successful appointment i've ever hadbiggrin.png 
 
congrats on being clear! i feel the same, i've been off for about two weeks and i'm still having withdrawal symptoms lol
 
i'm still paranoid as to why mine didn't do that last time. do you think i should ask for some maintenance treatment at my next appointment in two weeks or is there no point as it will already have been a month since finishing? i don't knoweusa_think.gif 
 
if i was to feel the need to use the cream, would i have to get re-reffered? mine does too! i don't mind as it's smooth and i'm not in pain but it's really hard to apply make up evenly and takes a bit of work to cover


I would probably ask your derm about it and see why she/he doesn't think you need one, I think they all have different opinions, they may put you on something if you're really worried. To be honest I used topicals before and they did nothing so I'm not that fussed, I still have lots in my cupboard! 4 weeks post accutane won't make a difference it will still be in your system anyway and topicals could still be used at any point. I'm going to run out of pills 2 weeks before my appointment as they just sent me a letter changing the date! Slightly annoyed but since I think I'm going to stop taking them I'm not too concerned, instead I'm dropping my dose to 20mg so I don't go 2 weeks without any! I've had really bad joint and muscle pain to the point where I can't walk for longer than about 30 mins now, so I really want to come off, I'm just worried it will come back.

Regarding any further treatment including the cream I don't think you would, my derm said it was something we could discuss in about a years time so I assume that means ill still see her, since it's the same ongoing issue it shouldn't require a further referral IMO.

#23 C Holmes

C Holmes

    New Member

  • Members
  • Posts & Likes
    Posts: 3
    Blog Entries: 3
    Likes: 2
About Me
  • Gender:Female
  • Joined: 09-September 13

Posted 21 February 2014 - 11:19 AM

I'm kinda super late in replying, lol. I apply moisturizer all over my face, I live in Virginia and we defintiely get winters here..lol. Summer time I still apply moisterizer all over my face as well but I don't have to apply as much as I do in the winter time.  As for the benzoyl peroxide mine is a tube and it's creamy.  Before I started accutane I was on a Bactrim (antibiotic) and DUAC (combination of benzoyl peroxide and Clindamycin).  I had never used DUAC prior too or heard of  it before but it WORKED for spot treatments.  As of a matter of fact I think I'm going to see about getting that refilled and use that in place of the benzoyl peroxide that I already have.

 

I haven't had a pimple since I've been off so I haven't had to use anything for spot treatments. 



#24 TimelySprouts

TimelySprouts

    New Member

  • Members
  • Posts & Likes
    Posts: 19
    Likes: 1
About Me
  • Joined: 06-February 14

Posted 21 February 2014 - 12:45 PM

use moisturizer every day espicaially if your using a cleanser that strips you skin of oil so skin overcompensates and makes more oily later so your more prone to breakouts thats what made my skin start breaking out about last year when i started using a cleanser with no lotion after. also finished accutane about a month ago i get a pimple hear and there every now and then but defenetly less severe or bad then pre accutane






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users